Tornadoes · United States · Mississippi · 2022

EF2 tornado, Dowell to Williamsville, Mississippi, March 30, 2022

From Dowell to Williamsville, this EF2 tornado ran 10.7 miles across Leake and Attala counties on March 30, 2022, touching down at 5:32 PM CDT and reaching 1,200 yards wide. It killed nobody, and did $850,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mphthis tornado

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF2
Date
March 30, 2022
Touchdown
5:32 PM CDT (22:32 UTC)
Lifted
5:43 PM CDT (22:43 UTC)
On the ground
11 minutes
Path length
10.7 miles (17.1 km)
Path width
1,200 yards (1097 m)
Deaths
0
Injuries
0
Property damage
$850,000
Counties
Leake and Attala counties
Touchdown point
32.880, -89.572
Lift-off point
32.988, -89.441
Record number
2203301632-01

The damage survey

55 damage points were recorded along this path by NWS JAN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 115 mph.

  • Home with minor roof damage, barn or shed leveled. Numerous snap trees.
  • Multiple trees down, one large tree On a shed,

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A strong weather system interacted with an unstable airmass to bring widespread severe weather to the region. There was copious amounts of wind energy in the atmosphere ahead of the squall line to bring down trees and power lines from gradient winds. In addition, damaging winds and tornadoes occurred within the squall line as it moved through Louisiana, Arkansas and Mississippi.

This strong tornado started in the Singleton community along Minshew Road and tracked NE into southern Attala county before dissipating. The tornado grew and intensified quickly along Corinth and Faulkner Roads. Thousands of trees were uprooted or snapped and several homes had minor damage. A few sheds were destroyed and many power lines were downed. The tornado peaked in intensity as it crossed Singleton Road and Highway 35. Significant tree damage occurred in this area. Multiple homes and buildings sustained varying degrees of damage. Many power lines were down here as well. The tornado then crossed Big Springs and Daugherty Roads where substantial tree damage continued. Some homes also sustained mostly minor damage. The tornado weakened some as it approached the county line. Three homes sustained|moderate roof damage and a couple sheds were destroyed. The tornado continued into southern Attala county and steadily decreased in intensity. Damage consisted mostly of tree damage and power lines down. The tornado dissipated after crossing Center Road. This tornado was quite wide (1200 yds, roughly 0.7 miles) and was on the ground for 10.6 miles. Maximum winds were around 115 mph.

This strong tornado started in the Singleton community along Minshew Road and tracked northeast into southern Attala County before dissipating. The tornado grew and intensified quickly along Corinth and Faulkner Roads. Thousands of trees were uprooted or snapped and several homes had minor damage. A few sheds were destroyed and many power lines were downed. The tornado peaked in intensity as it crossed Singleton Road and Highway 35. Significant tree damage occurred in this area. Multiple homes and buildings sustained varying degrees of damage. Many power lines were down here as well. The tornado then crossed Big Springs and Daugherty Roads where substantial tree damage continued. Some homes also sustained mostly minor damage. The tornado weakened some as it approached the county line. Three homes sustained|moderate roof damage and a couple sheds were destroyed. The tornado continued into southern Attala county and steadily decreased in intensity. Damage consisted mostly of tree damage and power lines down. The tornado dissipated after crossing Center Road. This tornado was quite wide (1200 yds, roughly 0.7 miles in Leake County) and was on the ground for 10.6 miles. Maximum winds were around 115 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:58 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the tornado touched down at Mar 30, 4:43 PM CDT, 49 minutes earlier.

Area forecast discussion, Mar 30, 4:43 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
443 PM CDT Wed Mar 30 2022

...SEVERE STORMS AND HIGH WINDS EXPECTED INTO THIS EVENING...

.DISCUSSION...
Through Thursday: At mid afternoon local radars were lit up with
a line of severe storms between the Mississippi river and
Interstate 55 stretching from Sunflower county south to Adams
county. Damaging wind gusts to 80 mph and tornadoes will be
possible with this line of storms. A Tornado Watch was expanded
recently to include east central and southeast Mississippi until 8
pm. Ahead of the line of storms sustained winds of 25 to 35 mph
with gusts up to 55 mph are being observed. A High Wind Warning
remains in effect until 7pm. The severe weather threat will end
with the passage of the line of storms that will be nearly along
the Interstate 55 corridor by 5pm and shift east of our southeast
Mississippi counties by 9 pm. Rain chance will continue to taper
off from the west through the evening and end in the southeast by
midnight. Cooler and drier air will move into our CWA in the wake
of the trailing cold front that is expected to shift southeast of
our CWA by morning. Morning lows will be in the mid 40s northwest
to the mid 50s southeast. Normal lows run in the upper 40s to
lower 50s. Cooler temperatures and dry weather are expected
Thursday.

Thursday night through Tuesday night: Thursday night our winds aloft
will become near zonal as a shortwave shifts east of Mississippi and
mid level ridging starts to move into our CWA. A weak surface high
will spread into our CWA as it becomes centered over northern
Mississippi. This will help maintain dry weather and cooler than
normal temperatures. The surface high will shift east through Friday
night resulting in a light return flow and moisture increase ahead
of another shortwave trough that will shift east across our region
through Saturday. Models have trended drier with this shortwave and
currently wl carry mention of low rain chances across our southern
zones Saturday with dry weather resuming by Saturday evening. The
dry weather will last through Monday but rain chances look to return
from the west Monday evening as another low pressure system
approaches. Models are trending higher with heavy rain and some
potential for strong to severe storms Tuesday into Tuesday evening.
Rainfall amounts look to be between two and three inches with this
system. /22/

&&

.AVIATION...
18Z TAF discussion:
Southerly winds sustained 25-30kts with gusts of 40-50 kts are
expected ahead of a line of TSRA. The TSRA could bring gusts to
75kts along with flight restrictions. The line of TSRA wl affect
GLH by 19Z and continue east across the area this aftn into evng.
The line is expected to be around the I-55 corridor around 22z and
east of MS by 03Z. Lighter winds are expected once the TSRA move
through. VFR conditions are expected to prevail away from TSRA
activity until after 05Z when MVFR ceilings will be possible. VFR
conditions are expected to prevail areawide Thursday after 14Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       48  68  43  69 /  45   0   0   0
Meridian      52  69  43  70 /  92   0   0   0
Vicksburg     47  69  43  69 /  13   0   0   0
Hattiesburg   54  74  45  75 /  93   0   0   0
Natchez       48  70  44  72 /  13   0   0   0
Greenville    46  65  41  64 /  13   0   0   0
Greenwood     47  66  41  66 /  33   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...High Wind Warning until 7 PM CDT this evening for MSZ019-025>033-
     035>039-041>066-072>074.

LA...High Wind Warning until 7 PM CDT this evening for LAZ026.

AR...None.

&&

22/CME
Hazardous weather outlook, Mar 30, 4:11 AM CDT, 13 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
411 AM CDT Wed Mar 30 2022

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-040-041-047-
059-060-310915-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Washington-Issaquena-Sharkey-Warren-Jefferson-Adams-
411 AM CDT Wed Mar 30 2022

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, northwest Mississippi, southwest
Mississippi, and west central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Today

NON-THUNDERSTORM WINDS
THREAT...Significant
TIMING...Today

Today, severe storms are expected and significant severe weather
is possible for the entire outlook area this afternoon into
this evening. The primary hazards will be damaging wind gusts up
to 80 mph and possible tornadoes. A strong tornado can not be
ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, sustained winds of at least 25 to 35 mph with gusts of up
to 55 mph are expected across the forecast area before
thunderstorms arrive.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

MSZ025>033-035>039-042>046-048>058-061>066-072>074-310915-
Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-
Oktibbeha-Humphreys-Holmes-Attala-Winston-Noxubee-Yazoo-
Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton-
Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
411 AM CDT Wed Mar 30 2022

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northeast Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Significant
TIMING...Today

Today, severe storms are expected and significant severe weather
is possible for the entire outlook area this afternoon into this
evening. The primary hazards will be damaging wind gusts up to 80
mph and possible tornadoes. A strong tornado can not be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, sustained winds of at least 25 to 35 mph with gusts of up
to 55 mph are expected across the forecast area before
thunderstorms arrive.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

14

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Local storm report, Mar 30, 5:12 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     TSTM WND DMG     1 ENE CLEVELAND         33.75N 90.72W
03/30/2022                   BOLIVAR            MS   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN AROUND
            CLEVELAND. SEVERAL ROADS WERE BLOCKED BY
            TREES INCLUDING YALE, MEMORIAL LANE AND
            LEFLORE. ROOF WAS BLOWN OFF OF A BUILDING.
            PEA SIZED HAIL WAS ALSO REPORTED.

&&
Local storm report, Mar 30, 5:16 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     TSTM WND DMG     4 NW BROWNSVILLE        32.48N 90.49W
03/30/2022                   HINDS              MS   EMERGENCY MNGR

            TREE AND POWERLINE DOWNED AT COX FERRY AND
            FARR.

&&

DL
Local storm report, Mar 30, 5:22 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     NON-TSTM WND DMG 2 SW COLUMBUS           33.49N 88.42W
03/30/2022                   LOWNDES            MS   EMERGENCY MNGR

            TREES DOWNED ON TWO HOUSES ON 9TH AVE S,
            POWER LINES DOWNED ON ASHE.

&&

DL
Local storm report, Mar 30, 5:24 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND DMG     4 E RAYMOND             32.26N 90.36W
03/30/2022                   HINDS              MS   PUBLIC

            LARGE PINE TREE ACROSS JACKSON RAYMOND RD ON
            A VEHICLE. POSSIBLE TORNADO.

&&

DL
Local storm report, Mar 30, 5:29 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     TSTM WND DMG     3 NW TOUGALOO           32.42N 90.20W
03/30/2022                   MADISON            MS   TRAINED SPOTTER

            LARGE PINE TREE DOWN AT N LIVINGSTON RD AND
            ROUSER RD.

&&

DL
Local storm report, Mar 30, 5:32 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     FUNNEL CLOUD     1 SE MCCALL CREEK       31.51N 90.69W
03/30/2022                   FRANKLIN           MS   PUBLIC

            FUNNEL CLOUD OBSERVED NEAR BERT JORDAN RD IN
            THE MCCALL CREEK AREA.

&&

DL

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Jackson, MS (KJAN), 12:00Z

10.5 hours before the tornado, 87 km from the path. March 30, 2022.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2022-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 18 joules per kilogram, CIN -557, lifted condensation level 781 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Jackson, MS at 12:00Z on 2022-03-30The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 177 square meters per square second, 0 to 6 km bulk shear 50 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-557 J/kg
Surface CAPE
32 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
50 kt
0-1 km bulk shear
32 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
452 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
3.6 K/km

Open this sounding in Storm Lab

Jackson, MS (KJAN), 00:00Z

1.5 hours after it, 87 km from the path. March 31, 2022.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2022-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -48103, lifted condensation level 1008 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Jackson, MS at 00:00Z on 2022-03-31The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -365 square meters per square second, 0 to 6 km bulk shear 73 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-48103 J/kg
Surface CAPE
2 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
73 kt
0-1 km bulk shear
35 kt
0-1 km storm-relative helicity
-365 m²/s²
0-3 km storm-relative helicity
-338 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
3.9 K/km

Open this sounding in Storm Lab

The surface observations

Winona (5A6), 63 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Jackson/Brandon,MS radar (KDGX), 85 km away, was scanning. The volume nearest the touchdown began at 22:28 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2022 tornado in MississippiEvery tornado in Mississippi since 1950Warnings in force in Mississippi nowThe forecast where you are

The other tornadoes of March 30, 2022

80 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
March 304:04 AM CDTEF3Springdale tornado, AR5.23507$20 million
March 304:34 AM CDTEF1Rockwall, TX0.550$500,000
March 304:39 AM CDTEF0Pittsburg, OK0.6100$75,000
March 306:25 AM CDTEF1Red River, TX3.0100$25,000
March 307:47 AM CDTEF1Johnson, AR3.5400
March 3011:16 AM CDTEF1Sabine, TX0.9100$15,000
March 3011:41 AM CDTEF1Newton, TX1.9100$150,000
March 3011:53 AM CDTEF0Natchitoches Parish, LA1.2100$5,000
March 3011:53 AM CDTEF0Natchitoches Parish, LA5.5100
March 3012:05 PM CDTEF1Natchitoches Parish, LA3.7200$12,000
March 3012:20 PM CDTEF1Bienville Parish, LA1.7400
March 3012:22 PM CDTEF0Natchitoches Parish, LA2.750
March 3012:28 PM CDTEF1Jackson Parish, LA0.3200$1,000
March 3012:37 PM CDTEF1Vernon Parish, LA2.185$10,000
March 3012:42 PM CDTEF1Jackson Parish, LA0.7500
March 3012:44 PM CDTEF1Jackson Parish, LA4.2200$10,000
March 301:53 PM CDTEF1Richland Parish, LA7.41,000$50,000
March 302:03 PM CDTEF0Richland Parish, LA1.825$50,000
March 302:10 PM CDTEF1Franklin Parish, LA6.8350$85,000
March 302:51 PM CDTEF2Madison Parish, LA to MS17.3300$270,000
March 303:19 PM CDTEF1Bolivar, MS7.9450$60,000
March 303:31 PM CDTEF1Bolivar, MS1.0751$110,000
March 303:41 PM CDTEF1Warren, MS6.0100$20,000
March 303:58 PM CDTEF1Yazoo, MS16.6700$110,000
March 304:21 PM CDTEF1Holmes, MS11.51,7001$140,000
March 304:26 PM CDTEF1Hinds, MS6.4350$45,000
March 304:37 PM CDTEF1Panola, MS16.22001$140,000
March 304:41 PM CDTEF1Hinds, MS2.9350$175,000
March 304:43 PM CDTEF1Hinds, MS8.5200$280,000
March 304:52 PM CDTEF1Carroll, MS6.1250$30,000
March 304:56 PM CDTEF1Madison, MS5.3350$20,000
March 305:23 PM CDTEF0Franklin, IL4.0100$62,000
March 305:24 PM CDTEF1Calhoun, MS7.6100$60,000
March 306:01 PM CDTEF0Wayne, IL0.350$30,000
March 306:11 PM CDTEF1White, IL6.6400$200,000
March 306:12 PM CDTEF1Tangipahoa Parish, LA6.4150$250,000
March 306:18 PM CDTEF1Madison, TN8.5175$500,000
March 306:31 PM CDTEF1Madison, TN7.1250$300,000
March 306:50 PM CDTEF1Carroll, TN9.2150$200,000
March 306:59 PM CDTEF1Vanderburgh, IN1.075$10,000
March 307:16 PM CDTEF0Monroe, MS7.7150$50,000
March 307:44 PM CDTEF1Lamar, MS1.9425$20,000
March 307:44 PM CDTEF0Lamar, MS7.325$35,000
March 307:45 PM CDTEF0Saint Tammany Parish, LA2.050
March 308:01 PM CDTEF0Clarke, MS2.1125$35,000
March 308:06 PM CDTEF1Clarke, MS3.750$152,000
March 308:08 PM CDTEF2Noxubee, MS11.04002$250,000
March 308:11 PM CDTEF2Forrest, MS11.3500$250,000
March 308:24 PM CDTEF1Lauderdale, MS6.8200$50,000
March 308:31 PM CDTEF1Lauderdale, MS3.9250$75,000
March 308:43 PM CDTEF1Wayne, MS0.550
March 308:45 PM CDTEF1Wayne, MS0.250
March 308:46 PM CDTEF2Perry, MS2.0250
March 308:47 PM CDTEF1Wayne, MS1.930
March 308:51 PM CDTEF1Sumter, AL5.6600
March 308:55 PM CDTEF1Wayne, MS0.350
March 309:02 PM CDTEF1Pickens, AL16.6450
March 309:10 PM CDTEF1Greene, AL8.8275
March 309:12 PM CDTEF2Choctaw, AL37.41,350
March 309:33 PM CDTEF2Perry, AL6.0620

All 81 of them

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.